Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2006, 4:15 PM EDT for Hancock County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 4:15 PM EDT (20:15 UTC)
- Expired
- May 25, 2006, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 156 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 252015 SVRCLE OHC063-252100- /O.NEW.KCLE.SV.W.0064.060525T2015Z-060525T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 415 PM EDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN NORTHWEST OHIO * UNTIL 500 PM EDT * AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR FINDLAY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE VANLUE...ARLINGTON AND ARCADIA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4102 8384 4081 8357 4089 8347 4116 8347 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:50 PM EDT, 25 minutes earlier.
Area forecast discussion, May 25, 3:50 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 350 PM EDT THU MAY 25 2006 .SHORT TERM (TONIGHT)... UPDATED TO ADD TORNADO WATCH BOX 395 VALID UNTIL MIDNIGHT. SPC DID NOT INCLUDE THE REST OF NE OH/NW PA SINCE THE WARM FRONT IS JUST E OF CLE AND NOT SURE OF THE TIMING OF THE WARM FRONT. && .PREVIOUS SHORT TERM (TONIGHT-SUN)... TORNADO WATCH BOX IN EFFECT FOR EXTREME WRN PORTION OF THE FORECAST AREA UNTIL 10 PM EDT. CURRENTLY WARM FRONT NEAR A CLE-COL LINE WITH A COLD FRONT EXTENDING FROM NW INDIANA TO SOUTHEAST OF ST LOUIS. CAPES RANGE FROM 4500 J/KG SRN ILLINOIS TO AROUND 1500 J/KG NORTH CENTRAL OHIO. CAP HAS FINALLY ERODED AND TSRA DEVELOPING. TWO LINES OF THUNDERSTORMS DEVELOPING. THE FIRST NR A FDY TO EVV LINE IN AN AREA OF LL MOISTURE CONVERGENCE...THE SECOND LINE FROM NORTH CENTRAL INDIANA INTO SOUTHERN ILLINOIS WHICH IS RIGHT AHEAD OF THE COLD FRONT. VERY DRY AIR...WITH DELTA THEATA E OF GREATER THAN 30 KNOTS WILL SUPPORT DOWNBURST WINDS. BUT 25 KNOTS OF SHEAR BELOW 3KM WILL ALSO SUPPORT ISOLATED TORNADOS. EXPECT THUNDERSTORMS TONIGHT...WITH SHOWERS TOMORROW AS THE UPPER LOW MOVES ACROSS NORTHERN OHIO TOMORROW. RIDGE STARTS TO BUILD IN SATURDAY PROVIDING SOME DRY WEATHER THROUGH THE REMAINDER OF THE WEEKEND. && .LONG TERM (SUN NIGHT-THU)... GFSLR/DGEX STILL NOT IN GOOD AGREEMENT IN THE LONG TERM SO AGAIN WENT WITH THE ECMWF FOR THE LONG TERM FORECAST. CURRENT UPPER LEVEL PATTERN HAS SOMEWHAT OF A ZONAL FLOW ACROSS NRN HALF OF CONUS. THE ECMWF HAS BEEN CONSISTENT BUILDING A STRONG UPPER RIDGE OVER THE ERN 1/3 OF THE CONUS BY MONDAY. LOW PRESSURE MOVES ACROSS HUDSON BAY WITH A WEAK SFC TROUGH ACROSS NRN GREAT LAKES WEDNESDAY SO I LEFT CURRENT FORECAST OF CHC POPS GOING WEDNESDAY. OTHER THAN THAT PRETTY MUCH A DRY FORECAST. BY THURSDAY BROAD BUT FLATTENED UPPER RIDGE ACROSS ENTIRE CONUS WITH THE JET RUNNING ALONG THE NRN TIER. && .AVIATION(18Z-18Z)... STORM PREDICTION CENTER HAS MODERATE OR SLGT RISK OF SVR STORMS FOR A GOOD PART OF OUR AREA. TSTMS SHOULD DEVELOP THIS AFTN OVR OH/IN AND ILL AND MOV SLOWLY EAST. INCREASED MOISTURE AND HIGH INSTABILITIES SUGGEST AMPLE INGREDIENTS TO IGNITE SVR TSTMS THIS AFTN AND EVE WITH DAMAGING WINDS AND HAIL. A WARM FRONT OVR OH WILL MOVE SLOWLY EAST AND BE FOLLOWED BY AN ACTIVE COLD FRONT TOWARDS MORNING. WILL GRADUALLY BRINGS CIGS AND VSBYS THIS EVE AND OVERNITE AS THE COLD FRONT GETS CLOSER TO THE AREA. LOOK FOR MVFR CONDS PROBABLY AFTER MIDNIGHT. SATELLITE PICTURES AND METARS OBS STILL SHOWING SOME MVFR CIGS... I EXPECT MOST OF THE MVFR CIGS THIS AFTN TO MOVE EAST OR QUICKLY DISSIPATE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...TOR WATCH ALL COUNTIES EXCEPT OH014..023..033..088 .PA...NONE. && SHORT TERM...DJB LONG TERM...DJB AVIATION...BC
Hazardous weather outlook, May 25, 5:47 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 547 AM EDT THU MAY 25 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 547 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN OHIO LATE THIS AFTERNOON AND MOVE EASTWARD INTO PENNSYLVANIA BY LATE EVENING. SOME OF THESE STORMS COULD BE SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON IF STORMS BECOME SEVERE. LEZ142>149-162>169-261200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 547 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EASTWARD ACROSS LAKE ERIE LATE THIS AFTERNOON AND EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEINS
In the hours before
Local storm report, May 25, 4:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
412 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL BOWLING GREEN 41.38N 83.65W
05/25/2006 E1.00 INCH WOOD OH AMATEUR RADIO
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 64 min |
| May 25, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 55 min |
| May 25, 3:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| May 25, 3:33 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 42 min |
| May 25, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 70 min |
| May 25, 3:51 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 69 min |
| May 25, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 71 min |
| May 25, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 67 min |
| May 25, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 78 min |
| May 25, 5:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| May 25, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 54 min |
| May 25, 5:09 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 81 min |
| May 25, 5:13 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 62 min |
| May 25, 5:17 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 73 min |
| May 25, 5:30 PM EDT | Special Marine Warning | CLE | 90 min | |
| May 25, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 84 min |
| May 25, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 56 min |
| May 25, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 70 min |
| May 25, 5:56 PM EDT | Tornado Warning | CLE | Richland | 49 min |
| May 25, 6:00 PM EDT | Flash Flood Warning | CLE | Richland | 3 hr |
| May 25, 6:02 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 73 min |
| May 25, 6:07 PM EDT | Tornado Warning | CLE | Marion | 53 min |
| May 25, 6:35 PM EDT | Tornado Warning | CLE | Ashland | 40 min |
| May 25, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 63 min |
| May 25, 6:47 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 58 min |
| May 25, 6:52 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 38 min |
| May 25, 6:57 PM EDT | Flash Flood Warning | CLE | Ashland | 3 hr |
| May 25, 6:59 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 91 min |
| May 25, 7:00 PM EDT | Special Marine Warning | CLE | 90 min | |
| May 25, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 85 min |
| May 25, 7:06 PM EDT | Special Marine Warning | CLE | 84 min | |
| May 25, 7:21 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 39 min |
| May 25, 7:23 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 67 min |
| May 25, 7:36 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 54 min |
| May 25, 7:38 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 67 min |
| May 25, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 55 min |
| May 25, 7:52 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 53 min |
| May 25, 7:54 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 66 min |
| May 25, 7:56 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 79 min |
| May 25, 7:57 PM EDT | Special Marine Warning | CLE | 93 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.